Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS State College, PA

July 3, 20144 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 1:32 PM EDT for 4 counties in Pennsylvania. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 1:32 PM EDT (17:32 UTC)
Expired
Jul 3, 2014, 2:30 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Huntingdon County, PA, Mifflin County, PA

The radar

The State College radar (KCCX), 77 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 1:55 PM EDTTSTM WND DMGMartinsburg, PATREE LIMBS AND POWERLINES DOWN
Jul 3, 2:25 PM EDTTSTM WND DMGMapleton, PATREES DOWN
Jul 3, 2:28 PM EDTTSTM WND DMGMill Creek, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 5.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WUUS51 KCTP 031732
SVRCTP
PAC009-013-061-087-031830-
/O.NEW.KCTP.SV.W.0064.140703T1732Z-140703T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
132 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 230 PM EDT

* AT 131 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR QUEEN...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUNTINGDON...HOLLIDAYSBURG...ROARING SPRING...NEW ENTERPRISE...
  MARTINSBURG...CLAYSBURG...WILLIAMSBURG...OSTERBURG...ALLENSVILLE...
  ST. CLAIRSVILLE...BLUE KNOB STATE PARK...QUEEN...CANOE CREEK STATE
  PARK...SHY BEAVER...ENTRIKEN...ROYER...SKI GAP...TROUGH CREEK STATE
  PARK...RAYSTOWN DAM AND MCCONNELLSTOWN.

THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 5 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4010 7856 4023 7867 4026 7865 4027 7865
      4069 7795 4047 7775
TIME...MOT...LOC 1731Z 235DEG 33KT 4023 7854 

$$

LA CORTE
1 follow-up statement
689 
WWUS51 KCTP 031804
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
204 PM EDT THU JUL 3 2014

PAC009-031813-
/O.CAN.KCTP.SV.W.0064.000000T0000Z-140703T1830Z/
BEDFORD PA-

204 PM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEDFORD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4027 7836 4041 7841 4069 7796 4047 7775
      4025 7824 4026 7824 4029 7826 4024 7829
TIME...MOT...LOC 1803Z 236DEG 33KT 4035 7825 

$$

PAC013-061-087-031830-
/O.CON.KCTP.SV.W.0064.000000T0000Z-140703T1830Z/
MIFFLIN PA-BLAIR PA-HUNTINGDON PA-
204 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHWESTERN MIFFLIN...SOUTHEASTERN BLAIR AND CENTRAL HUNTINGDON
COUNTIES...

AT 203 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ENTRIKEN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HUNTINGDON...HOLLIDAYSBURG...ROARING SPRING...MARTINSBURG...
WILLIAMSBURG...ALLENSVILLE...SHY BEAVER...ENTRIKEN...ROYER...TROUGH
CREEK STATE PARK...RAYSTOWN DAM...CANOE CREEK STATE PARK...
MCCONNELLSTOWN...PETERSBURG...MAPLETON...ALEXANDRIA...MILL CREEK...
MARKLESBURG...ATKINSON MILLS AND JUNIATA COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4027 7836 4041 7841 4069 7796 4047 7775
      4025 7824 4026 7824 4029 7826 4024 7829
TIME...MOT...LOC 1803Z 236DEG 33KT 4035 7825 

$$

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:13 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 3, 1:13 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT THU JUL 3 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP
MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT
OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT.
HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS
WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. ACTIVITY IS FIRING NOW
IN THE BROAD CONVERGENCE/SURFACE FRONTAL ZONE.

MESO ANAL SHOWS MUCAPE EXCEEDING 2000J WITH STRONG DEEP LAYER
SHEAR CENTERED OVER THE NORTH CENTRAL MOUNTAINS. MID LEVEL LAPSE
RATES ARE MODEST BUT HEATING IS STRONG IN THE RIBBON OF ELEVATED
PWATS...CONTRIBUTING TO THE STRONG INSTABILITY.

EXPECT ACTIVITY TO CONTINUE TO FIRE AND SPREAD EAST IN RESPONSE TO
FALLING HEIGHTS AND THE APPROACH OF A ROBUST JET ENTRANCE
REGION/UPPER DIVERGENCE MOVING THROUGH THE LOWER LAKES TOWARD THE
LOCAL AREA.

THE ADDED THREAT TO TODAY'S STORMS WILL BE AN ENHANCED POTENTIAL
FOR FLASH FLOODING FROM NEWD MOVING/TRAINING THUNDERSTORMS.
LOCALIZED RAINFALL OF UP TO 2 INCHES IN LESS THAN AN HOUR COULD
EASILY OCCUR ACROSS PARTS OF CENTRAL AND EASTERN PA...ALTHOUGH
BASIN AVERAGE AMOUNTS WILL BE OBVIOUSLY MUCH LOWER AND GENERALLY
BETWEEN 4 AND 8 TENTHS OF AN INCH BY DUSK.

A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE EASTERN HALF OF OUR
CWA BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF
THE REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z
FRIDAY.

HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE
MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE
SOUTHERN AND EASTERN VALLEYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
IMPROVING CONDITIONS WILL DEVELOP FOR LATER TODAY /ACROSS THE
WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE
FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD
LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT.

COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY
BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG
SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES.

LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW
MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ
VALLEY.

INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A
LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING
SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE
40S NW AND 50S ACROSS THE SE.

AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE
NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO
SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE
ACROSS THE LAKES.

EXPECT A NICE DAY ON SUNDAY.

WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL
AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A
WEAK FRONT DROPPING SOUTHWARD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL
REDUCTIONS DUE TO ADDITIONAL SHOWERS AND THUNDERSTORMS CURRENTLY
BEGINNING TO FIRE OFF. ANY SITE THAT RECEIVES PRECIPITATION THIS
AFTERNOON OR EARLY EVENING WILL HAVE AN ELEVATED CHANCE FOR LOW
CLOUDS/PATCHY FOG TONIGHT INTO FRIDAY MORNING.

OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR
FLYING FRI INTO THE WEEKEND.

OUTLOOK...

FRI-EARLY SUN...VFR.

LATE SUN-TUE...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036-
037-041-042-046-049>053-056-063-064.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059-
065-066.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LAMBERT/MARTIN
LONG TERM...LAMBERT/MARTIN
AVIATION...COLBERT/LA CORTE
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 PM EDT THU JUL 3 2014

PAZ004-005-010-041700-
WARREN-MCKEAN-ELK-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>027-034-035-045-041700-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-017-024-033-041700-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-037-041-042-046-049>053-056-063-064-041700-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-041700-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 12:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT THU JUL 3 2014

PAZ017-024-031645-
CLEARFIELD PA-CAMBRIA PA-
1203 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CAMBRIA AND SOUTHERN
CLEARFIELD COUNTIES...

AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COMMODORE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CHERRY TREE AND NORTHERN CAMBRIA AROUND 1220 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...IRVONA...GLEN
HOPE...NEW WASHINGTON...WESTOVER...MAHAFFEY...BURNSIDE...LUMBER
CITY...COALPORT AND CHERRY TREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4072 7881 4072 7880 4088 7881 4101 7846
      4078 7834 4077 7835 4075 7838 4063 7885
TIME...MOT...LOC 1602Z 248DEG 28KT 4072 7895

STEINBUGL
Special weather statement, Jul 3, 12:47 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT THU JUL 3 2014

PAZ017-031730-
CLEARFIELD PA-
1247 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IS AFFECTING SOUTHERN CLEARFIELD COUNTY...

AT 1246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CURWENSVILLE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOODLAND...HOUTZDALE AND JEFFRIES AROUND 110 PM EDT.
  PHILIPSBURG...OSCEOLA MILLS...CHESTER HILL AND SOUTH PHILIPSBURG
AROUND 120 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...WALLACETON...
IRVONA...BRISBIN...GLEN HOPE...MORRISDALE...COALPORT...WEST DECATUR
AND LUMBER CITY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 124 AND 129.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 7825 4092 7819 4091 7822 4089 7822
      4088 7825 4086 7825 4085 7829 4076 7836
      4072 7856 4073 7865 4088 7872
TIME...MOT...LOC 1646Z 250DEG 26KT 4083 7856

STEINBUGL
Special weather statement, Jul 3, 1:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT THU JUL 3 2014

PAZ010-011-031800-
CAMERON PA-ELK PA-
113 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT ELK AND CAMERON COUNTIES...

AT 113 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ST. MARYS...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENEZETTE AROUND 120 PM EDT.
  EMPORIUM...TRUMAN AND HICKS RUN AROUND 130 PM EDT.
  CAMERON AND SIZERVILLE AROUND 140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEEDVILLE AND KERSEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4147 7805 4147 7799 4143 7799 4124 7852
      4140 7864 4162 7820
TIME...MOT...LOC 1713Z 241DEG 41KT 4136 7850

STEINBUGL
Special weather statement, Jul 3, 1:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 PM EDT THU JUL 3 2014

PAZ024>026-033-034-031815-
BEDFORD PA-SOMERSET PA-CAMBRIA PA-HUNTINGDON PA-BLAIR PA-
115 PM EDT THU JUL 3 2014

...A CLUSTER OF STRONG THUNDERSTORMS IS AFFECTING THE AREA...

AT 111 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS NEAR CENTRAL CITY...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...OSTERBURG...ST. CLAIRSVILLE AND
BLUE KNOB STATE PARK AROUND 120 PM EDT.  CLAYSBURG...QUEEN AND SKI
GAP AROUND 130 PM EDT.  HOLLIDAYSBURG...ROARING SPRING...
MARTINSBURG...DUNCANSVILLE...ROYER...ENTRIKEN AND SHY BEAVER AROUND
140 PM EDT.  WILLIAMSBURG...TROUGH CREEK STATE PARK AND CANOE CREEK
STATE PARK AROUND 150 PM EDT.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 126 AND 147.
 INTERSTATE 99 BETWEEN MILE MARKERS 0 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESS STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3987 7877 4021 7896 4060 7830 4026 7808
TIME...MOT...LOC 1711Z 240DEG 49KT 4016 7876

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 PM EDTSpecial Weather StatementCTPNorthumberland27 min
Jul 3, 3:10 AM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more26 hr
Jul 3, 12:03 PM EDTSpecial Weather StatementCTPClearfield42 min
Jul 3, 12:47 PM EDTSpecial Weather StatementCTPClearfield43 min
Jul 3, 12:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield64 min
Jul 3, 1:13 PM EDTSpecial Weather StatementCTPCameron47 min
Jul 3, 1:15 PM EDTSpecial Weather StatementCTPBlair60 min
Jul 3, 1:36 PM EDTSpecial Weather StatementCTPPotter24 min
Jul 3, 1:47 PM EDTSpecial Weather StatementCTPClinton28 min
Jul 3, 2:02 PM EDTSpecial Weather StatementCTPCentre43 min
Jul 3, 2:04 PM EDTSpecial Weather StatementCTPFranklin56 min
Jul 3, 2:08 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga67 min
Jul 3, 2:14 PM EDTSpecial Weather StatementCTPCentre, Clinton46 min
Jul 3, 2:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin54 min
Jul 3, 2:27 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more63 min
Jul 3, 2:30 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Tioga60 min
Jul 3, 2:39 PM EDTSpecial Weather StatementCTPLebanon36 min
Jul 3, 2:48 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more57 min
Jul 3, 3:00 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill48 min
Jul 3, 3:16 PM EDTSevere Thunderstorm WarningCTPCentre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more59 min
Jul 3, 3:17 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin58 min
Jul 3, 3:34 PM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk, McKean26 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill54 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more54 min
Jul 3, 4:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan46 min
Jul 3, 4:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder63 min
Jul 3, 4:36 PM EDTSpecial Weather StatementCTPDauphin24 min
Jul 3, 4:45 PM EDTSpecial Weather StatementCTPPerry45 min
Jul 3, 5:11 PM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Northumberland, Schuylkill3 hr
Jul 3, 5:20 PM EDTSevere Thunderstorm WarningCTPSchuylkill55 min
Jul 3, 5:32 PM EDTSevere Thunderstorm WarningCTPLancaster, York58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.